I feel the same way about my ED behavior...I'm extremely ashamed of it to the point that it's painful for me to verbalize. It does get easier though...at least it has for me. I could only talk about my ED in generalizations when I first approached it with my husband. Now, I can be more open with him. I still struggle with the words "purge" and "anorexic"...just can't bring myself to use them in "real life".
I'm really good at suggesting others get help but terrible at it myself. I've only brought it up to my dr once (in a very round about way) and his exact words were: "do try to eat more". I was so embarrassed I haven't gotten up the nerve to talk about it with a "professional" since. He was sympathetic when he said it and I know he made the comment out of ignorance but it was so humiliating for me. I felt so vulnerable and the comment was exactly what I feared...that I wouldn't be taken seriously (I still carry that fear).
My family does the same thing. If they see me eating or if I've put on a few pounds they assume all is well.
It really is difficult to explain to others. Most of my family struggles with anxiety disorders or depression. In my opinion EDs aren't much different than OCD. So I think in a small way they "get it" (those who know...not many of them do). My husband's family doesn't understand at all (only a couple of my sisters-in-law are aware of my ED). Sometimes I wish I had more support and other times I wish I never would have told anyone
I have a friend who recently came out of inpatient treatment for anorexia. She knows that I struggle also and we've talked about it but not much. She now sees a panel of professionals on a regular basis. I'm considering talking with her about what type of therapy she's receiving and if she feels it's helping.
I know there are overeater's anonymous and compulsive eating support groups but I have no idea if there is a support system for those with other types of EDs.
I can see why you're concerned about going off the roaccutane. I've felt that way about my thyroid medication at times. I'll have symptoms of being over medicated but I don't want to tell my dr about it because I fear she'll lower my dose and I'll be undermedicated (which would cause weight gain, water retention, depression, and fatigue...it's happened before).
I think a first good step would be to take the leap and visit the ED group in your area. I'm on the thresh-hold of a really big leap myself...I'm considering seeing a dietician (going to talk with my friend about who she sees). I know I'll have to get into a lot of the details of my "behavior" and it terrifies me.
I'll be thinking of you! Please keep in touch.